Georgia, 2004

Tropical Storm in Georgia, September 6 to 7, 2004

September 6 to 7, 2004 · NWS FFC · 97 events in 97 counties and zones

Hurricane Frances, at one point a category four hurricane (on the Saffir-Simpson scale) with sustained winds of 145 mph, reached the east coast of Florida just north of West Palm Beach, Florida early on September 5th. The storm weakened to a Tropical Storm as it continued west-northwest across the Central Florida Peninsula reemerging over the northwest Gulf of Mexico early on September 6th.

Where it happened

Every event with a place to put it; 97 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
97

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

Hurricane Frances, at one point a category four hurricane (on the Saffir-Simpson scale) with sustained winds of 145 mph, reached the east coast of Florida just north of West Palm Beach, Florida early on September 5th. The storm weakened to a Tropical Storm as it continued west-northwest across the Central Florida Peninsula reemerging over the northwest Gulf of Mexico early on September 6th. The storm then took on more of a northwestward movement, making landfall later on the 6th near Saint Marks Florida along the Florida Panhandle Gulf Coast. Continuing north-northwestward from this point, Tropical Storm Frances entered far southwest Georgia near Bainbridge late in the evening on the 6th. The storm continued moving north-northwest through far western Georgia on the 7th to near Atlanta around midnight on the 7th, then to near Chattanooga, Tennessee early on the 8th. By far the most significant problem with Frances for Georgia was strong, sustained winds of 35 to 40 mph with gusts in excess of 50 mph. Most of the high winds were concentrated in a large east-west oriented rain band that moved north across Georgia during the evening of the 6th and the early morning hours of the 7th. It was during this period of time that significant damage occurred across many Central, East Central, and North Central Georgia counties. The strongest winds and most significant damage occurred in the areas east and south of a line from Americus, to Atlanta, to Athens. Many of the counties within this area suffered extensive wind damage. Dozens to hundreds of trees were blown down, also bringing down dozens to hundreds of power lines. Nearly 300,000 people were left without power during the storm, several thousand for several days. Dozens of homes suffered major damage throughout Central and North Central Georgia, with dozens more sustaining minor damage. The most significant damage took place in an area bounded by Macon, Atlanta, Greensboro, Dublin, Americus, and back to Macon. Damages in the millions were observed in several of these counties, including several large pecan orchards which were virtually destroyed. Estimated total damage with Frances $14.9 million to property and $26.5 million to crops (mostly pecan, but some peanut and cotton). Forty-one counties in the Peachtree City forecast area received a disaster declaration from the Federal Emergency Management Agency.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Sep 6, 11:05 AM EST, 55 minutes earlier.

Area forecast discussion, Sep 6, 11:05 AM EST, 55 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1205 PM EDT MON SEP 6 2004

.UPDATE...CONVECTION FROM FRANCES CURRENTLY OVER SOUTHEAST PORTIONS
OF FORECAST AREA MOVING NORTHWEST AROUND 30 MILES AN HOUR.  RADAR IS
ESTIMATING ONE HOUR RAINFALL TOTALS OF 1 TO 1.5 INCHES.  EXPECT
CONVECTION TO INCREASE IN INTENSITY AND COVERAGE AS IT SPREADS
WESTWARD THIS AFTERNOON...WITH HEAVIEST RAINFALL OVERNIGHT ACROSS
WEST CENTRAL GEORGIA AND INTO TOMORROW FURTHER NORTH AND EAST.  WILL
GO AHEAD AND ISSUE A FLOOD WATCH FOR ALL OF NORTH AND CENTRAL
GEORGIA THROUGH WEDNESDAY MORNING.  HAVE ALREADY EXPANDED THE WIND
ADVISORY UP INTO THE ATLANTA AND ATHENS AREAS AS WINDS ARE
INCREASING TO 25 MPH WITH GUSTS NEAR 40 MPH. OTHERWISE CURRENT
FORECAST IS HANDLING SITUATION WELL AND NO CHNAGES EXPECTED FOR THIS
AFTERNOON.

.FFC WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FOR THIS AFTERNOON
AND TONIGHT FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.
FLOOD WATCH THROUGH WEDNESDAY MORNING FOR NORTH AND CENTRAL GEORGIA.
&&
Hazardous weather outlook, Sep 6, 4:50 AM EST, 7 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
550 AM EDT MON SEP 6 2004

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-061600-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD-
CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE-
FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK-
HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON-
JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE-
MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-
OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-
SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-
TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-
WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
550 AM EDT MON SEP 6 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY.

...ISOLATED TORNADOES POSSIBLE FOR PORTIONS OF CENTRAL GEORGIA
MAINLY THIS MORNING...
...ISOLATED THUNDERSTORMS EXPECTED TODAY AND TONIGHT...

.SYNOPSIS...
TROPICAL STORM FRANCES...LOCATED OVER THE NORTHEAST GULF OF
MEXICO...IS EXPECTED TO PUSH INTO THE FLORIDA PANHANDLE LATE
TODAY...THEN MOVE NORTH-NORTHWEST NEAR THE ALABAMA...GEORGIA BORDER
TONIGHT THROUGH EARLY WEDNESDAY.

.PRIMARY HAZARD...THE PRIMARY HAZARD WILL BE DAMAGING WINDS FROM
ISOLATED TORNADOES THIS MORNING. THE PRIMARY HAZARD FROM
THUNDERSTORMS WILL BE HEAVY RAIN.

.DISCUSSION...
FEEDER BANDS ASSOCIATED WITH TROPICAL STORM FRANCES WILL CONTINUE TO
PUSH NORTHWARD ACROSS THE COUNTY WARNING AREA THROUGH TONIGHT AS THE
SYSTEM MOVES SLOWLY NORTHWEST TOWARD AND ACROSS THE FLORIDA
PANHANDLE. ISOLATED THUNDERSTORMS WITHIN THESE BANDS CAN BE EXPECTED
ACROSS CENTRAL GEORGIA TODAY AND ACROSS MUCH OF THE AREA TONIGHT. AS
THE CENTER OF FRANCES MOVES NORTHWARD...IT WILL PUT MUCH OF SOUTH
AND PORTIONS OF CENTRAL GEORGIA IN THE FAVORABLE FORWARD QUADRANT
FOR BRIEF ISOLATED TORNADOES. THE BEST CHANCE FOR THUNDERSTORMS AND
ISOLATED TORNADOES WILL BE SOUTH OF A COLUMBUS TO MACON LINE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED. EMERGENCY PERSONNEL AND SPOTTERS
ARE ADVISED TO MONITOR WEATHER CONDITIONS AND BE READY FOR POSSIBLE
ACTIVATION.

.DAY TWO THROUGH DAY SEVEN...TUESDAY THROUGH SUNDAY.
TROPICAL STORM FRANCES IS EXPECTED TO TRACK NORTH...ALONG OR JUST
WEST...OF THE ALABAMA...GEORGIA BORDER TONIGHT THROUGH EARLY
WEDNESDAY. THIS WILL BRING STRONG...GUSTY WINDS...AND VERY HEAVY
RAIN TO MOST OF NORTH AND CENTRAL GEORGIA DURING THIS PERIOD.
SUSTAINED WINDS OF 25 TO 30 MPH WITH GUSTS TO 45 MPH ARE POSSIBLE AS
THE CENTER OF FRANCES MOVES CLOSER TO THE AREA TUESDAY AND TUESDAY
NIGHT. IN ADDITION...RAINFALL FOR THE PERIOD TONIGHT THROUGH
EARLY WEDNESDAY OF 4 TO 8 INCHES MAY FALL ACROSS MUCH OF NORTH AND
CENTRAL GEORGIA. ISOLATED HIGHER RAINFALL TOTALS ARE POSSIBLE.
PLEASE REFER TO THE HYDROLOGIC OUTLOOK AND SPECIAL WEATHER
STATEMENTS ISSUED BY THIS OFFICE FOR ADDITIONAL INFORMATION.

&&

FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER
INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON
GEORGIA.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

97 tropical storm. Local standard time, as filed.

Tropical Storm, Bibb

When
September 6, 12:00 PM EST to September 7, 8:00 PM EST
Where
Bibb forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.807, -83.698 (the zone’s center; the record gives no point)

Tropical Storm, Bleckley

When
September 6, 12:00 PM EST to September 7, 8:00 PM EST
Where
Bleckley forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.434, -83.328 (the zone’s center; the record gives no point)

Tropical Storm, Butts

When
September 6, 12:00 PM EST to September 7, 8:00 PM EST
Where
Butts forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.288, -83.957 (the zone’s center; the record gives no point)

Tropical Storm, Carroll

When
September 6, 12:00 PM EST to September 7, 8:00 PM EST
Where
Carroll forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.583, -85.080 (the zone’s center; the record gives no point)

Tropical Storm, Catoosa

When
September 6, 12:00 PM EST to September 7, 8:00 PM EST
Where
Catoosa forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.904, -85.138 (the zone’s center; the record gives no point)

Tropical Storm, Chattahoochee

When
September 6, 12:00 PM EST to September 7, 8:00 PM EST
Where
Chattahoochee forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.347, -84.787 (the zone’s center; the record gives no point)

Tropical Storm, Chattooga

When
September 6, 12:00 PM EST to September 7, 8:00 PM EST
Where
Chattooga forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.475, -85.345 (the zone’s center; the record gives no point)

Tropical Storm, Cherokee

When
September 6, 12:00 PM EST to September 7, 8:00 PM EST
Where
Cherokee forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.244, -84.476 (the zone’s center; the record gives no point)

Tropical Storm, Clarke

When
September 6, 12:00 PM EST to September 7, 8:00 PM EST
Where
Clarke forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.951, -83.367 (the zone’s center; the record gives no point)

Tropical Storm, Clayton

When
September 6, 12:00 PM EST to September 7, 8:00 PM EST
Where
Clayton forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.542, -84.358 (the zone’s center; the record gives no point)

Tropical Storm, Cobb

When
September 6, 12:00 PM EST to September 7, 8:00 PM EST
Where
Cobb forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.942, -84.577 (the zone’s center; the record gives no point)

Tropical Storm, Coweta

When
September 6, 12:00 PM EST to September 7, 8:00 PM EST
Where
Coweta forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.354, -84.763 (the zone’s center; the record gives no point)

Tropical Storm, Crawford

When
September 6, 12:00 PM EST to September 7, 8:00 PM EST
Where
Crawford forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.715, -83.986 (the zone’s center; the record gives no point)

Tropical Storm, Crisp

When
September 6, 12:00 PM EST to September 7, 8:00 PM EST
Where
Crisp forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
31.923, -83.768 (the zone’s center; the record gives no point)

Tropical Storm, Dade

When
September 6, 12:00 PM EST to September 7, 8:00 PM EST
Where
Dade forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.855, -85.504 (the zone’s center; the record gives no point)

Tropical Storm, Dawson

When
September 6, 12:00 PM EST to September 7, 8:00 PM EST
Where
Dawson forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.444, -84.171 (the zone’s center; the record gives no point)

Tropical Storm, De Kalb

When
September 6, 12:00 PM EST to September 7, 8:00 PM EST
Where
De Kalb forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.772, -84.226 (the zone’s center; the record gives no point)

Tropical Storm, Dodge

When
September 6, 12:00 PM EST to September 7, 8:00 PM EST
Where
Dodge forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.172, -83.168 (the zone’s center; the record gives no point)

Tropical Storm, Dooly

When
September 6, 12:00 PM EST to September 7, 8:00 PM EST
Where
Dooly forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.157, -83.799 (the zone’s center; the record gives no point)

Tropical Storm, Douglas

When
September 6, 12:00 PM EST to September 7, 8:00 PM EST
Where
Douglas forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.702, -84.768 (the zone’s center; the record gives no point)

Tropical Storm, Emanuel

When
September 6, 12:00 PM EST to September 7, 8:00 PM EST
Where
Emanuel forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.590, -82.302 (the zone’s center; the record gives no point)

Tropical Storm, Fannin

When
September 6, 12:00 PM EST to September 7, 8:00 PM EST
Where
Fannin forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.864, -84.320 (the zone’s center; the record gives no point)

Tropical Storm, Fayette

When
September 6, 12:00 PM EST to September 7, 8:00 PM EST
Where
Fayette forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.414, -84.494 (the zone’s center; the record gives no point)

Tropical Storm, Floyd

When
September 6, 12:00 PM EST to September 7, 8:00 PM EST
Where
Floyd forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.263, -85.214 (the zone’s center; the record gives no point)

Tropical Storm, Forsyth

When
September 6, 12:00 PM EST to September 7, 8:00 PM EST
Where
Forsyth forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.226, -84.125 (the zone’s center; the record gives no point)

Tropical Storm, Gilmer

When
September 6, 12:00 PM EST to September 7, 8:00 PM EST
Where
Gilmer forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.691, -84.456 (the zone’s center; the record gives no point)

Tropical Storm, Glascock

When
September 6, 12:00 PM EST to September 7, 8:00 PM EST
Where
Glascock forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.229, -82.611 (the zone’s center; the record gives no point)

Tropical Storm, Gordon

When
September 6, 12:00 PM EST to September 7, 8:00 PM EST
Where
Gordon forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.503, -84.876 (the zone’s center; the record gives no point)

Tropical Storm, Greene

When
September 6, 12:00 PM EST to September 7, 8:00 PM EST
Where
Greene forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.579, -83.167 (the zone’s center; the record gives no point)

Tropical Storm, Gwinnett

When
September 6, 12:00 PM EST to September 7, 8:00 PM EST
Where
Gwinnett forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.962, -84.024 (the zone’s center; the record gives no point)

Tropical Storm, Hall

When
September 6, 12:00 PM EST to September 7, 8:00 PM EST
Where
Hall forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.317, -83.820 (the zone’s center; the record gives no point)

Tropical Storm, Hancock

When
September 6, 12:00 PM EST to September 7, 8:00 PM EST
Where
Hancock forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.270, -83.001 (the zone’s center; the record gives no point)

Tropical Storm, Haralson

When
September 6, 12:00 PM EST to September 7, 8:00 PM EST
Where
Haralson forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.794, -85.211 (the zone’s center; the record gives no point)

Tropical Storm, Harris

When
September 6, 12:00 PM EST to September 7, 8:00 PM EST
Where
Harris forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.736, -84.909 (the zone’s center; the record gives no point)

Tropical Storm, Heard

When
September 6, 12:00 PM EST to September 7, 8:00 PM EST
Where
Heard forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.297, -85.128 (the zone’s center; the record gives no point)

Tropical Storm, Henry

When
September 6, 12:00 PM EST to September 7, 8:00 PM EST
Where
Henry forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.453, -84.154 (the zone’s center; the record gives no point)

Tropical Storm, Houston

When
September 6, 12:00 PM EST to September 7, 8:00 PM EST
Where
Houston forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.459, -83.666 (the zone’s center; the record gives no point)

Tropical Storm, Jackson

When
September 6, 12:00 PM EST to September 7, 8:00 PM EST
Where
Jackson forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.134, -83.566 (the zone’s center; the record gives no point)

Tropical Storm, Jasper

When
September 6, 12:00 PM EST to September 7, 8:00 PM EST
Where
Jasper forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.316, -83.688 (the zone’s center; the record gives no point)

Tropical Storm, Jefferson

When
September 6, 12:00 PM EST to September 7, 8:00 PM EST
Where
Jefferson forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.055, -82.418 (the zone’s center; the record gives no point)

Tropical Storm, Johnson

When
September 6, 12:00 PM EST to September 7, 8:00 PM EST
Where
Johnson forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.702, -82.660 (the zone’s center; the record gives no point)

Tropical Storm, Jones

When
September 6, 12:00 PM EST to September 7, 8:00 PM EST
Where
Jones forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.025, -83.560 (the zone’s center; the record gives no point)

Tropical Storm, Lamar

When
September 6, 12:00 PM EST to September 7, 8:00 PM EST
Where
Lamar forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.077, -84.139 (the zone’s center; the record gives no point)

Tropical Storm, Laurens

When
September 6, 12:00 PM EST to September 7, 8:00 PM EST
Where
Laurens forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.464, -82.922 (the zone’s center; the record gives no point)

Tropical Storm, Lumpkin

When
September 6, 12:00 PM EST to September 7, 8:00 PM EST
Where
Lumpkin forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.572, -84.003 (the zone’s center; the record gives no point)

Tropical Storm, Macon

When
September 6, 12:00 PM EST to September 7, 8:00 PM EST
Where
Macon forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.358, -84.042 (the zone’s center; the record gives no point)

Tropical Storm, Madison

When
September 6, 12:00 PM EST to September 7, 8:00 PM EST
Where
Madison forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.128, -83.209 (the zone’s center; the record gives no point)

Tropical Storm, Marion

When
September 6, 12:00 PM EST to September 7, 8:00 PM EST
Where
Marion forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.353, -84.525 (the zone’s center; the record gives no point)

Tropical Storm, Meriwether

When
September 6, 12:00 PM EST to September 7, 8:00 PM EST
Where
Meriwether forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.041, -84.688 (the zone’s center; the record gives no point)

Tropical Storm, Monroe

When
September 6, 12:00 PM EST to September 7, 8:00 PM EST
Where
Monroe forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.014, -83.919 (the zone’s center; the record gives no point)

Tropical Storm, Montgomery

When
September 6, 12:00 PM EST to September 7, 8:00 PM EST
Where
Montgomery forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.173, -82.535 (the zone’s center; the record gives no point)

Tropical Storm, Morgan

When
September 6, 12:00 PM EST to September 7, 8:00 PM EST
Where
Morgan forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.591, -83.492 (the zone’s center; the record gives no point)

Tropical Storm, Murray

When
September 6, 12:00 PM EST to September 7, 8:00 PM EST
Where
Murray forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.788, -84.748 (the zone’s center; the record gives no point)

Tropical Storm, Muscogee

When
September 6, 12:00 PM EST to September 7, 8:00 PM EST
Where
Muscogee forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.510, -84.877 (the zone’s center; the record gives no point)

Tropical Storm, Newton

When
September 6, 12:00 PM EST to September 7, 8:00 PM EST
Where
Newton forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.555, -83.850 (the zone’s center; the record gives no point)

Tropical Storm, North Fulton

When
September 6, 12:00 PM EST to September 7, 8:00 PM EST
Where
North Fulton forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.790, -84.467 (the zone’s center; the record gives no point)

Tropical Storm, Oconee

When
September 6, 12:00 PM EST to September 7, 8:00 PM EST
Where
Oconee forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.835, -83.437 (the zone’s center; the record gives no point)

Tropical Storm, Oglethorpe

When
September 6, 12:00 PM EST to September 7, 8:00 PM EST
Where
Oglethorpe forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.881, -83.081 (the zone’s center; the record gives no point)

Tropical Storm, Paulding

When
September 6, 12:00 PM EST to September 7, 8:00 PM EST
Where
Paulding forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.921, -84.867 (the zone’s center; the record gives no point)

Tropical Storm, Peach

When
September 6, 12:00 PM EST to September 7, 8:00 PM EST
Where
Peach forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.569, -83.827 (the zone’s center; the record gives no point)

Tropical Storm, Pickens

When
September 6, 12:00 PM EST to September 7, 8:00 PM EST
Where
Pickens forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.464, -84.466 (the zone’s center; the record gives no point)

Tropical Storm, Pike

When
September 6, 12:00 PM EST to September 7, 8:00 PM EST
Where
Pike forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.092, -84.389 (the zone’s center; the record gives no point)

Tropical Storm, Polk

When
September 6, 12:00 PM EST to September 7, 8:00 PM EST
Where
Polk forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.002, -85.188 (the zone’s center; the record gives no point)

Tropical Storm, Pulaski

When
September 6, 12:00 PM EST to September 7, 8:00 PM EST
Where
Pulaski forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.232, -83.476 (the zone’s center; the record gives no point)

Tropical Storm, Putnam

When
September 6, 12:00 PM EST to September 7, 8:00 PM EST
Where
Putnam forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.322, -83.373 (the zone’s center; the record gives no point)

Tropical Storm, Rockdale

When
September 6, 12:00 PM EST to September 7, 8:00 PM EST
Where
Rockdale forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.654, -84.027 (the zone’s center; the record gives no point)

Tropical Storm, Schley

When
September 6, 12:00 PM EST to September 7, 8:00 PM EST
Where
Schley forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.262, -84.315 (the zone’s center; the record gives no point)

Tropical Storm, South Fulton

When
September 6, 12:00 PM EST to September 7, 8:00 PM EST
Where
South Fulton forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.790, -84.467 (the zone’s center; the record gives no point)

Tropical Storm, Spalding

When
September 6, 12:00 PM EST to September 7, 8:00 PM EST
Where
Spalding forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.261, -84.284 (the zone’s center; the record gives no point)

Tropical Storm, Stewart

When
September 6, 12:00 PM EST to September 7, 8:00 PM EST
Where
Stewart forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.079, -84.835 (the zone’s center; the record gives no point)

Tropical Storm, Sumter

When
September 6, 12:00 PM EST to September 7, 8:00 PM EST
Where
Sumter forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.040, -84.197 (the zone’s center; the record gives no point)

Tropical Storm, Talbot

When
September 6, 12:00 PM EST to September 7, 8:00 PM EST
Where
Talbot forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.700, -84.533 (the zone’s center; the record gives no point)

Tropical Storm, Taliaferro

When
September 6, 12:00 PM EST to September 7, 8:00 PM EST
Where
Taliaferro forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.566, -82.879 (the zone’s center; the record gives no point)

Tropical Storm, Taylor

When
September 6, 12:00 PM EST to September 7, 8:00 PM EST
Where
Taylor forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.556, -84.250 (the zone’s center; the record gives no point)

Tropical Storm, Telfair

When
September 6, 12:00 PM EST to September 7, 8:00 PM EST
Where
Telfair forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
31.930, -82.939 (the zone’s center; the record gives no point)

Tropical Storm, Toombs

When
September 6, 12:00 PM EST to September 7, 8:00 PM EST
Where
Toombs forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.122, -82.331 (the zone’s center; the record gives no point)

Tropical Storm, Towns

When
September 6, 12:00 PM EST to September 7, 8:00 PM EST
Where
Towns forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.917, -83.737 (the zone’s center; the record gives no point)

Tropical Storm, Treutlen

When
September 6, 12:00 PM EST to September 7, 8:00 PM EST
Where
Treutlen forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.404, -82.567 (the zone’s center; the record gives no point)

Tropical Storm, Troup

When
September 6, 12:00 PM EST to September 7, 8:00 PM EST
Where
Troup forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.034, -85.028 (the zone’s center; the record gives no point)

Tropical Storm, Twiggs

When
September 6, 12:00 PM EST to September 7, 8:00 PM EST
Where
Twiggs forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.667, -83.427 (the zone’s center; the record gives no point)

Tropical Storm, Union

When
September 6, 12:00 PM EST to September 7, 8:00 PM EST
Where
Union forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.834, -83.991 (the zone’s center; the record gives no point)

Tropical Storm, Upson

When
September 6, 12:00 PM EST to September 7, 8:00 PM EST
Where
Upson forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.881, -84.299 (the zone’s center; the record gives no point)

Tropical Storm, Walker

When
September 6, 12:00 PM EST to September 7, 8:00 PM EST
Where
Walker forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.736, -85.301 (the zone’s center; the record gives no point)

Tropical Storm, Walton

When
September 6, 12:00 PM EST to September 7, 8:00 PM EST
Where
Walton forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.782, -83.734 (the zone’s center; the record gives no point)

Tropical Storm, Warren

When
September 6, 12:00 PM EST to September 7, 8:00 PM EST
Where
Warren forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.409, -82.677 (the zone’s center; the record gives no point)

Tropical Storm, Washington

When
September 6, 12:00 PM EST to September 7, 8:00 PM EST
Where
Washington forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.970, -82.796 (the zone’s center; the record gives no point)

Tropical Storm, Webster

When
September 6, 12:00 PM EST to September 7, 8:00 PM EST
Where
Webster forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.047, -84.551 (the zone’s center; the record gives no point)

Tropical Storm, Wheeler

When
September 6, 12:00 PM EST to September 7, 8:00 PM EST
Where
Wheeler forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.117, -82.725 (the zone’s center; the record gives no point)

Tropical Storm, White

When
September 6, 12:00 PM EST to September 7, 8:00 PM EST
Where
White forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.646, -83.747 (the zone’s center; the record gives no point)

Tropical Storm, Whitfield

When
September 6, 12:00 PM EST to September 7, 8:00 PM EST
Where
Whitfield forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.806, -84.967 (the zone’s center; the record gives no point)

Tropical Storm, Wilcox

When
September 6, 12:00 PM EST to September 7, 8:00 PM EST
Where
Wilcox forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
31.973, -83.432 (the zone’s center; the record gives no point)

Tropical Storm, Wilkes

When
September 6, 12:00 PM EST to September 7, 8:00 PM EST
Where
Wilkes forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.782, -82.743 (the zone’s center; the record gives no point)

Tropical Storm, Wilkinson

When
September 6, 12:00 PM EST to September 7, 8:00 PM EST
Where
Wilkinson forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
32.802, -83.171 (the zone’s center; the record gives no point)

Tropical Storm, Baldwin

When
September 6, 12:00 PM EST to September 7, 8:00 PM EST
Where
Baldwin forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.069, -83.250 (the zone’s center; the record gives no point)

Tropical Storm, Banks

When
September 6, 12:00 PM EST to September 7, 8:00 PM EST
Where
Banks forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.354, -83.497 (the zone’s center; the record gives no point)

Tropical Storm, Barrow

When
September 6, 12:00 PM EST to September 7, 8:00 PM EST
Where
Barrow forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
33.993, -83.713 (the zone’s center; the record gives no point)

Tropical Storm, Bartow

When
September 6, 12:00 PM EST to September 7, 8:00 PM EST
Where
Bartow forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.238, -84.840 (the zone’s center; the record gives no point)

What these are

Tropical Storm
A tropical cyclone with sustained winds of 34 to 63 knots (39 to 73 mph).

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2004Every state in 2004This day in weather historyWarnings in Georgia, September 2004The 2004 hurricane season

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5423917, 5423918, 5423919, 5423920, 5423921, 5423922, 5423923, 5423924, 5423925, 5423926, 5423927, 5423928, 5423929, 5423930, 5423931, 5423932, 5423933, 5423934, 5423935, 5423936, 5423937, 5423938, 5423939, 5423940, 5423941, 5423942, 5423943, 5423944, 5423945, 5423946, 5423947, 5423948, 5423949, 5423950, 5423951, 5423952, 5423953, 5423954, 5423955, 5423956, and more.